Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 149, NWS Pueblo, CO

July 25, 2022El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2022, 3:52 PM MDT for El Paso County, Colorado. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2022, 3:52 PM MDT (21:52 UTC)
Expired
Jul 25, 2022, 4:45 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:19 PM MDTHAIL 13 W Fountain, COREPORTED BY FORT CARSON WEATHER.
Jul 25, 4:19 PM MDTHAIL 13 W Fountain, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WUUS55 KPUB 252152
SVRPUB
COC041-252245-
/O.NEW.KPUB.SV.W.0149.220725T2152Z-220725T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
352 PM MDT Mon Jul 25 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern and Central El Paso County in east central Colorado...

* Until 445 PM MDT.

* At 351 PM MDT, a severe thunderstorm was located over southwestern
  Colorado Springs, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Southern Colorado Springs, Fountain, Stratmoor, Fort Carson,
  Security, Peterson AFB, Security-Widefield and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3867 10483 3869 10486 3879 10484 3887 10477
      3882 10464 3876 10462 3871 10465 3866 10477
TIME...MOT...LOC 2151Z 209DEG 10KT 3872 10482 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen
3 follow-up statements
109 
WWUS55 KPUB 252209
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
409 PM MDT Mon Jul 25 2022

COC041-252245-
/O.CON.KPUB.SV.W.0149.000000T0000Z-220725T2245Z/
El Paso CO-
409 PM MDT Mon Jul 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...

At 409 PM MDT, severe thunderstorms were located along a line
extending from near Fort Carson to near Security-Widefield, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Fort Carson,
Security, Peterson AFB, Security-Widefield and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3867 10483 3869 10486 3879 10484 3887 10477
      3882 10464 3876 10462 3871 10465 3866 10477
TIME...MOT...LOC 2209Z 227DEG 11KT 3870 10480 3878 10466 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen
613 
WWUS55 KPUB 252227
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
427 PM MDT Mon Jul 25 2022

COC041-252245-
/O.CON.KPUB.SV.W.0149.000000T0000Z-220725T2245Z/
El Paso CO-
427 PM MDT Mon Jul 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL EL PASO COUNTY...

At 426 PM MDT, severe thunderstorms were located along a line
extending from Fort Carson to Colorado Springs, moving northeast at
10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Stratmoor, Fort Carson,
Security, Peterson AFB, Security-Widefield and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3874 10481 3878 10481 3881 10480 3885 10472
      3882 10464 3876 10462 3871 10465 3871 10475
TIME...MOT...LOC 2226Z 209DEG 10KT 3874 10477 3882 10463 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ehr/Cohen
753 
WWUS55 KPUB 252238
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
438 PM MDT Mon Jul 25 2022

COC041-252246-
/O.EXP.KPUB.SV.W.0149.000000T0000Z-220725T2245Z/
El Paso CO-
438 PM MDT Mon Jul 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY WILL
EXPIRE AT 445 PM MDT...
            
The storm which prompted the warning has weakened below severe 
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds and heavy rain are still possible with these thunderstorms, 
and a Flash Flood Warning still remains in effect as well.

LAT...LON 3874 10481 3878 10481 3881 10480 3885 10472
      3882 10464 3876 10462 3871 10465 3871 10475
TIME...MOT...LOC 2236Z 209DEG 10KT 3876 10475 3884 10462 

$$

Ehr/Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:42 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 25, 2:42 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
242 PM MDT Mon Jul 25 2022

.SHORT TERM...(This evening)
Issued at 239 PM MDT Mon Jul 25 2022

Key Message:

1) Potential for strong thunderstorms with localized flash
flooding over the mountains, mountain valleys, Interstate-25
corridor, and far southeast plains into this evening.

Through this evening...

Scattered thunderstorms continue building over the higher terrain
early this afternoon, and this activity is expected to continue
increasing in coverage and intensity through late afternoon. This is
in response to strong heating and resultant enhanced orographic
ascent, amid a moist environment. Rich deep-layer moisture is in
place across southern Colorado, with satellite-derived precipitable
water values ranging from 1 to 1.5 inches east of the southern
mountains, where surface observations indicate lower/middle 60s
dewpoints persisting into the afternoon hours. And with ample
insolation, boundary-layer-based buoyancy has become moderate to
strong (e.g., surface-based CAPE of 1000-2500 J/kg -- highest
southeast), amid the moist environment. This will favor a few
intense updrafts, though overall convective organization will be
limited by deep-layer shear generally 25 kt or less. A couple of
exceptions -- i.e., Pikes Peak Region toward the Pueblo area and far
southeast plains -- will be along the southwestern periphery of the
entrance region of a midlevel speed maximum centered over the
central plains. In these areas, a few semi-organized convective
structures may produce strong wind gusts and small hail, and one or
two marginally severe storms cannot be ruled out.

Otherwise, given the persistence of ample boundary-layer moisture
supporting intense updrafts, and abundant deep-layer moisture, there
continues to be increasing concern for localized flash flooding to
occur with storms into this evening -- supported by high rainfall
efficiency with modest midlevel lapse rates, and slow storm motions.
Burn scars and areas along the Interstate-25 corridor will be most
susceptible to flash flooding, along with the Poncha Pass area,
although such risk may accompany any areas where repeated rounds of
convection occur. However, given the shallow nature of upslope flow,
and lack of stronger large-scale ascent, heavy-precipitation cores
should generally be narrow in width, and it would take a localized,
mesoscale convective training episode to support flash flooding --
for which predictability is presently low.

Through the evening hours, convection is expected to slowly drift
eastward, and should tend to diminish by late evening as nocturnal
inhibition increases, and as storms encounter a somewhat more stable
air mass along and north of Highway 50 across the eastern plains.
Widespread residual convective-cloud coverage should persist into
the early overnight hours.

.LONG TERM...(Tuesday through next Monday)
Issued at 239 PM MDT Mon Jul 25 2022

Key messages:

1) Scattered to numerous PM thunderstorms will be possible over most
areas through Saturday, though Thursday and Friday will be the most
active days.

2) Flash flooding will be possible over the burn scars and urban
areas into the weekend. Highest flood risk will be on Thursday and
Friday.

Tuesday and Wednesday...A broad area of high pressure is situated
over the southern US, stretching west and north up across the
western third of the country. This broad area of high pressure has
trapped the plume of monsoon moisture in place across the Desert
Southwest, which keeps advecting moisture up into the Four Corners
region. Meanwhile, a strong upper low pressure system will drop
south into southern Canada and the Great Lakes region by late Tue.
Initially this will not be a major factor for CO weather, but that
will change by Thu. Plan on continued scattered to numerous
afternoon and evening thunderstorms across the forecast area both
Tue and Wed, with the greatest chances over the higher terrain and
adjacent plains. Burn scar flooding will persist as a threat with
any slow-moving or redeveloping storms. Expect high temps both days
in the upper 70s to mid 80s for the high valleys, and mid 80s to
lower 90s for the plains.

Thursday and Friday...The Great Lakes low center will gradually edge
to the east by the end of the work week, but a shortwave rotating
around the system will produce a cold front that will push into
eastern CO late Wed night. This front will usher in slightly cooler
temps along with a healthy slug of llvl moisture for the eastern
plains. The existing mid and high level moisture plume, added to
llvl moisture and forcing, will mean a couple of days of very active
weather with an elevated threat of flash flooding, not just for area
burn scars but across the plains as well. QPF amounts are pushing
total amounts of 1 to 1.5 inches across the east, and .75 inches
along the eastern mts. Plan on a welcome respite from the heat, with
maximum temps in the 70s for the high valleys, and mid 70s to mid
80s for the plains.

Saturday...High pressure begins to reestablish over the West, while
another quick-moving upper disturbance rolls east across the
Rockies. Sat has the potential of being one more active convection
day across the forecast area, though not as active as Thu and Fri,
and temps are forecast to be on the upward swing once again. Highs
will climb into the 70s to near 80F for the high valleys, and 80s
across the plains.

Sunday and Monday...The upper ridge of high pressure becomes the
predominant weather feature for the region by Sun and Mon. While the
monsoon moisture plume persists, it will be pushed slightly to the
west and the waning convection chances will really be relegated to
the mts. Temps will continue to warm as well, reaching the mid 90s
for the plains by the start of the next work week. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 239 PM MDT Mon Jul 25 2022

Scattered to numerous thunderstorms will affect areas around the TAF
sites into the early evening hours. Storms will be capable of
producing strong wind gusts, small hail, and heavy rainfall, along
with visibility and ceiling restrictions. KCOS will have the
greatest chance for these impacts 22Z-02Z, though VCTS mention has
been included for KALS and KPUB, as well. Outside of showers and
storms, winds could gust to around 25 kt into early this evening,
with winds becoming light tonight. Additional thunderstorms will be
possible Tuesday afternoon accompanied by ceiling and visibility
restrictions. Outside of showers and thunderstorms, VFR conditions
are expected. There is a low chance for fog formation to restrict
visibilities late tonight and early Tuesday morning, especially at
KALS, though confidence in fog development is highly uncertain at
this time.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COHEN
LONG TERM...MOORE
AVIATION...COHEN
Hazardous weather outlook, Jul 25, 11:16 AM MDT, 4 hours 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pueblo CO
1116 AM MDT Mon Jul 25 2022

COZ058>089-093>099-261730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1116 AM MDT Mon Jul 25 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Numerous thunderstorms will develop over the mountains around or
shortly after noon, with isolated to scattered thunderstorms
possible across the southeast plains after 2 PM. The main risks
with thunderstorms today will be locally heavy rainfall capable of
producing flash flooding, and lightning. A couple of storms could
could produce wind gusts of 50 to 60 mph across the Interstate-25
corridor and southeast plains. Thunderstorms will come to an end
for most areas between 10 PM and Midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms will be possible Tuesday
afternoon and evening. The main risks with thunderstorms will be
heavy rainfall capable of producing flash flooding, along with
dangerous cloud-to-ground lightning. A couple of storms could
produce wind gusts of 50 to 60 mph and small hail across the
Interstate-25 corridor and southeast plains.

The unsettled pattern will continue through Saturday, with
scattered to numerous showers and thunderstorms each day,
especially for the mountains. The risk for flash flooding will be
elevated each day, especially for the burn scars and urbanized
areas. A couple of strong storms will be possible at times. The
highest risk for flash flooding will occur on Thursday and
Friday. On Sunday, afternoon and evening thunderstorms should be
more isolated and confined to the mountains, with only a few
thunderstorms possible along the I-25 corridor and over the San
Luis Valley.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

COHEN

In the hours before

Special weather statement, Jul 25, 2:38 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
238 PM MDT Mon Jul 25 2022

COZ077>079-083-252130-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
238 PM MDT Mon Jul 25 2022

...A strong thunderstorm will impact portions of south central
Fremont and northeastern Custer Counties through 330 PM MDT...

At 238 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Junkins Burn Scar, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Junkins Burn Scar and Wetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3829 10533 3833 10530 3827 10508 3814 10508
      3814 10519 3823 10532
TIME...MOT...LOC 2038Z 301DEG 13KT 3826 10527

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Cohen
Special weather statement, Jul 25, 3:02 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
302 PM MDT Mon Jul 25 2022

COZ070-252130-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
302 PM MDT Mon Jul 25 2022

...A strong thunderstorm will impact portions of southwestern Alamosa
County through 330 PM MDT...

At 302 PM MDT, Doppler radar was tracking a strong thunderstorm over
Alamosa. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alamosa and Alamosa East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3748 10595 3752 10595 3754 10586 3752 10581
      3744 10581 3743 10587
TIME...MOT...LOC 2102Z 276DEG 2KT 3748 10591

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Cohen
Special weather statement, Jul 25, 3:09 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
309 PM MDT Mon Jul 25 2022

COZ094-097>099-252200-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
309 PM MDT Mon Jul 25 2022

...Strong thunderstorms will impact portions of southwestern Prowers,
northwestern Baca, east central Las Animas and southeastern Bent
Counties through 400 PM MDT...

At 308 PM MDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from 16 miles north of Kim to
19 miles west of Two Buttes Reservoir to 6 miles south of Pritchett.
Movement was north at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springfield and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3767 10332 3780 10312 3778 10269 3733 10254
      3723 10271 3722 10310 3744 10310 3745 10333
TIME...MOT...LOC 2108Z 191DEG 16KT 3748 10330 3763 10295 3728 10282

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Cohen
Special weather statement, Jul 25, 3:21 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
321 PM MDT Mon Jul 25 2022

COZ081-085-252145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
321 PM MDT Mon Jul 25 2022

...A strong thunderstorm will impact portions of southwestern El Paso
County through 345 PM MDT...

At 321 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Fort Carson, or 13 miles south of Colorado
Springs, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fountain and Fort Carson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3856 10490 3861 10493 3872 10491 3873 10478
      3868 10471 3856 10482
TIME...MOT...LOC 2121Z 227DEG 11KT 3864 10486

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Cohen
Special weather statement, Jul 25, 3:44 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
344 PM MDT Mon Jul 25 2022

COZ085-252200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
344 PM MDT Mon Jul 25 2022

...A strong thunderstorm will impact portions of southwestern El Paso
County through 400 PM MDT...

At 344 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Carson, or 10 miles south of Colorado Springs, moving northeast
at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Colorado Springs, Fountain, Fort Carson and
Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3863 10481 3866 10488 3876 10483 3870 10468
TIME...MOT...LOC 2144Z 211DEG 8KT 3868 10483

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Cohen
Special weather statement, Jul 25, 3:48 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT Mon Jul 25 2022

COZ097-252215-
Las Animas Vicinity/Bent County CO-
348 PM MDT Mon Jul 25 2022

...A strong thunderstorm will impact portions of southeastern Bent
County through 415 PM MDT...

At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of John Martin Reservoir, or 24 miles southwest of Lamar,
moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
John Martin Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3773 10287 3783 10312 3794 10317 3803 10309
      3803 10291 3787 10276
TIME...MOT...LOC 2148Z 211DEG 10KT 3785 10298

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:13 PM MDTSpecial Weather StatementPUBOtero47 min
Jul 24, 6:18 PM MDTSpecial Weather StatementPUBCrowley57 min
Jul 24, 6:28 PM MDTSpecial Weather StatementPUBCrowley32 min
Jul 24, 6:40 PM MDTSpecial Weather StatementPUBBaca65 min
Jul 24, 6:53 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Otero82 min
Jul 24, 7:24 PM MDTSpecial Weather StatementPUBBaca21 min
Jul 24, 7:34 PM MDTSpecial Weather StatementPUBKiowa41 min
Jul 24, 7:54 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers96 min
Jul 24, 8:00 PM MDTSpecial Weather StatementPUBProwers45 min
Jul 24, 8:30 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa, Prowers90 min
Jul 25, 12:18 AM MDTSpecial Weather StatementPUBBaca42 min
Jul 25, 12:56 AM MDTSpecial Weather StatementPUBBaca49 min
Jul 25, 1:10 PM MDTSpecial Weather StatementPUBHuerfano35 min
Jul 25, 1:53 PM MDTSpecial Weather StatementPUBBaca52 min
Jul 25, 1:57 PM MDTSpecial Weather StatementPUBFremont48 min
Jul 25, 2:38 PM MDTSpecial Weather StatementPUBCuster52 min
Jul 25, 3:02 PM MDTSpecial Weather StatementPUBAlamosa28 min
Jul 25, 3:09 PM MDTSpecial Weather StatementPUBBaca51 min
Jul 25, 3:21 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jul 25, 3:44 PM MDTSpecial Weather StatementPUBEl Paso16 min
Jul 25, 3:48 PM MDTSpecial Weather StatementPUBBent27 min
Jul 25, 3:55 PM MDTSpecial Weather StatementPUBLas Animas50 min
Jul 25, 4:07 PM MDTFlash Flood WarningPUBEl Paso118 min
Jul 25, 4:50 PM MDTSpecial Weather StatementPUBLas Animas40 min
Jul 25, 5:50 PM MDTSpecial Weather StatementPUBBaca55 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.